Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 43, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 29, 2012, 3:55 PM EDT for 11 counties in Pennsylvania. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 3:55 PM EDT (19:55 UTC)
- Expired
- May 29, 2012, 5:00 PM EDT
- In force
- 65 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Centre County, PA, Clinton County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA, Perry County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 65 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:30 PM EDT | TSTM WND DMG | Saint Thomas, PA | DOWNED TREES AND WIRES. HOMES DAMAGED. |
| May 29, 4:41 PM EDT | TSTM WND DMG | Edenville, PA | NUMEROUS LARGE TREES DOWN ALONG MOUNTAIN BROOK ROAD AS WELL AS APPLE WAY ROAD NEAR RTE 30 THROUGH EDENVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 1:03 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123
WUUS51 KCTP 291955
SVRCTP
PAC009-027-035-055-057-061-067-087-099-109-119-292100-
/O.NEW.KCTP.SV.W.0043.120529T1955Z-120529T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
WESTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
WESTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
WESTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 500 PM EDT
* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
DUNNSTOWN TO LAKE GORDON...MOVING SOUTHEAST AT 45 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
POE VALLEY STATE PARK AND MILLHEIM...
CARROLL AND WATERFALL...
WEIKERT AND R.B. WINTER STATE PARK...
SAND BRIDGE STATE PARK AND MCCONNELLSBURG...
TROXELVILLE AND BEAVER SPRINGS...
ROXBURY AND MERCERSBURG...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 154 AND 201...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-80 BETWEEN MILE MARKERS 171 AND 201...
I-81 BETWEEN MILE MARKERS 1 AND 25.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 22/522...ROUTE 30...ROUTE 220...ROUTE 322...ROUTE
322/22...ROUTE 522...STATE ROAD 45...STATE ROAD 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3972 7863 4122 7740 4118 7728 4107 7716
4108 7704 4034 7734 4026 7742 4027 7741
4027 7742 4019 7761 4019 7762 3997 7746
3972 7746
TIME...MOT...LOC 1955Z 302DEG 40KT 4110 7735 3971 7853
$$
FORECASTER: GARTNER/JUNG2 follow-up statements
242
WUUS51 KCTP 292000 CCA
SVRCTP
PAC009-027-035-055-057-061-067-087-099-109-119-292100-
/O.COR.KCTP.SV.W.0043.120529T1955Z-120529T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
WESTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
WESTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
WESTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 500 PM EDT
* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
MACKEYVILLE TO PLEASANT VALLEY...MOVING EAST AT 40 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
AVIS AND POE VALLEY STATE PARK...
CRYSTAL SPRINGS AND REEDSVILLE...
CARROLL AND WATERFALL...
SIDELING HILL REST AREA AND SALUVIA...
WEIKERT AND R.B. WINTER STATE PARK...
LAURELTON CENTER AND FORT LITTLETON...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 154 AND 201...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-80 BETWEEN MILE MARKERS 171 AND 200...
I-81 BETWEEN MILE MARKERS 1 AND 25.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 22/522...ROUTE 30...ROUTE 220...ROUTE 322...ROUTE
322/22...ROUTE 522...STATE ROAD 45...STATE ROAD 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3972 7863 4122 7740 4118 7728 4107 7716
4108 7704 4034 7734 4026 7742 4027 7741
4027 7742 4019 7761 4019 7762 3997 7746
3972 7746
TIME...MOT...LOC 1955Z 253DEG 34KT 4108 7735 3969 7855
$$
FORECASTER: GARTNER/JUNG543
WWUS51 KCTP 292036
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
436 PM EDT TUE MAY 29 2012
PAC027-035-292046-
/O.CAN.KCTP.SV.W.0043.000000T0000Z-120529T2100Z/
CENTRE PA-CLINTON PA-
436 PM EDT TUE MAY 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON AND
SOUTHEASTERN CENTRE COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.
LAT...LON 4056 7766 4083 7721 4108 7704 4034 7734
4019 7762 3997 7746 3972 7746 3972 7863
TIME...MOT...LOC 2036Z 250DEG 33KT 4046 7759 3980 7828
$$
PAC009-055-057-061-067-087-099-109-119-292100-
/O.CON.KCTP.SV.W.0043.000000T0000Z-120529T2100Z/
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
PERRY PA-SNYDER PA-UNION PA-
436 PM EDT TUE MAY 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL UNION...WESTERN SNYDER...WESTERN PERRY...SOUTHERN
MIFFLIN...JUNIATA...SOUTHEASTERN HUNTINGDON...FULTON...FRANKLIN AND
SOUTHEASTERN BEDFORD COUNTIES...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BLACKLOG TO BARNES GAP...MOVING
EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...
LEWISTOWN...
WALNUT AND NEEDMORE...
SPRUCE HILL...
PORT ROYAL AND MIFFLINTOWN...
BLAIN AND AMBERSON VALLEY...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 158 AND 201...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 25.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22/522...ROUTE 30...ROUTE 322/22...ROUTE 522.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4056 7766 4083 7721 4108 7704 4034 7734
4019 7762 3997 7746 3972 7746 3972 7863
TIME...MOT...LOC 2036Z 250DEG 33KT 4046 7759 3980 7828
$$
FORECASTER: GARTNER/JUNGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:36 PM EDT, 19 minutes earlier.
Area forecast discussion, May 29, 3:36 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 336 PM EDT TUE MAY 29 2012 .SYNOPSIS... A COLD FRONT WILL PUSH ACROSS CENTRAL PENNSYLVANIA THIS EVENING AND EARLY TONIGHT. A SECONDARY TROUGH WILL PASS THROUGH THE AREA ON WEDNESDAY...FOLLOWED BY COOLER WEATHER FOR THURSDAY. UNSETTLED WEATHER SHOULD RETURN LATE IN THE WEEK AS A LOW PRESSURE SYSTEM DEVELOPS IN THE SOUTH-CENTRAL STATES AND MOVES NORTHEAST. && .NEAR TERM /THROUGH WEDNESDAY/... ON-GOING SEVERE WEATHER IS ALREADY STARTING TO SLIDE OUT OF THE NWRN COS. THE REAL COLD FRONT APPEARS RATHER NEBULOUS/ILL-DEFINED AT THIS TIME...BUT DOES NOT APPEAR TO BE INTO NW PA JUST YET AS PRESSURES ARE FLAT OR CONTINUE TO FALL. WINDS HAVE SHIFTED SOME TO THE W/NW OVER OH...AND SHOULD BE A GOOD SIGN FOR THE END OF THE EVENT. SVR THREAT CONTINUES INTO THE EVENING IN THE FAR SE...BUT SHOULD BE OVER IN THE CENTRAL COS IN THE NEXT 3-4 HRS. THREATS ARE BOTH HAIL AND WIND. SB CAPES RUNNING ABOVE 3000J/KG IN THE ERN COS RIGHT NOW PER SPC MESO ANALYSIS GRAPHIC...BUT A LITTLE CAP THERE IS HELPING THE CONVECTION WAIT UNTIL THE PRE-FRONTAL TROUGH COMES BY TO TAP INTO IT. SVR WATCHES COVER THE ENTIRE AREA...BUT THE NW MAY BE CANCELLED SOON. SO FAR THE RAIN HAS NOT BEEN HEAVY ENOUGH TO WARRANT ANY FLOOD ADVYS/WARNS. THE CELLS APPEAR TO BE MOVING STEADILY...BUT HAVE LITTLE ORGANIZATION. THIS IS EXPECTED TO CONTINUE INTO THE EVENING. OVERNIGHT CLEARING WILL ALLOW SOME FOG TO FORM IN AREAS THAT HAVE HAD RAIN. THE WINDS WILL GO VERY LIGHT WITHOUT MUCH OF A DYNAMIC PUSH. OTHERWISE...TEMPS WILL DIP INTO THE M50S TO M60S...WHICH IS ABOUT NORMAL FOR AN EARLY SUMMER DAY. INSTABILITY GOES UP WITH THE HEATING OF THE DAY BEHIND THE MAIN FRONT ON WED. PLUS...A TROUGH OF LOW PRESSURE SHOULD SWING THROUGH THE REGION IN THE MIDDLE OF THE DAY AS WELL. WILL CONTINUE TO MENTION SLIGHT CHCS OF THUNDER FOR MOST OF THE AREA EXCEPT THE SC/SE. SMALL HAIL GUSTY WINDS ARE POSSIBLE FROM THESE CELLS WED LATE MORNING AND AFTN. MAXES WILL BE 5-10F COOLER THAN TUES...AND MUCH CLOSER TO NORMAL. THE SE WILL STILL BE 5-10F ABOVE NORMAL ON MAXES WITH NEARLY FULL SUN. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... ANOTHER PROGRESSIVE SHORTWAVE TROUGH WILL DIVE ESEWD FM THE ARROWHEAD OF MN AND TRACK ALONG THE U.S/CANADIAN BORDER REACHING NRN NEW ENGLAND ON THURS. A SECONDARY COLD FRONT WILL ACCOMPANY THIS SYSTEM AND PUSH EWD THROUGH CENTRAL PA WED NGT. NLY FLOW ASSOCIATED WITH SFC HIGH PRESSURE SLIDING EWD INTO PA FM THE UPPER MS VLY WILL BRING A MUCH COOLER AND DRIER AIRMASS TO THE REGION ON THURS. BERYL WILL LIFT NEWD FM THE NC COAST INTO THE NRN ATLC BY THE END OF THE PD. A STG MID-UPPER LEVEL TROUGH DIVING SEWD THRU THE CENTRAL STATES SHOULD FORM AN AREA OF LOW PRES OVR THE SRN PLAINS/LWR MS VLY WHICH SHOULD TRACK NWD INTO THE OH VLY/GRT LKS FRI-FRI NGT. THUR NGT-FRI MORNING LOOKS RATHER CHILLY ESP IN THE NRN TIER WITH HIGH PRES OVRHEAD AND PWS BLW NORMAL. OVRRNG TYPE RAINS SHOULD EVENTUALLY REACH THE AREA FRI-FRI NGT AS THE PLAINS SYS EVOLVES NEWD INTO THE LWR LKS. MODEL SPREAD IS HIGH REGARDING THIS SYSTEM SO OPTED FOR EVEN MODEL COMPROMISE SPLIT BETWEEN THE SLOWER GFS AND PROGRESSIVE EURO. && .LONG TERM /SATURDAY THROUGH TUESDAY/... GFS/EC ENSEMBLE MEANS SHOW A H5 TROUGH PERSISTING OVER THE NE STATES/NEW ENG WITH THE LOCAL AREA UNDER NW FLOW ON THE SW EDGE OF THE LOW CENTER. INTERESTING TO NOTE THAT THE NAO IS FCST TO APPROACH MINUS 3 WHICH WOULD FAVOR COOLER THAN NORMAL TEMPS. HOWEVER THE GEFS WANTS TO REBOUND HEIGHTS ABOVE NORMAL WHILE THE ECENS KEEPS A LW TROUGH IN PLACE WITH CLOSED LOW OVR NRN NEW ENG. CONFIDENCE IS LESS THAN AVERAGE AND THEREFORE HEDGED LONG TERM GRIDS TWD THE GLOBAL ENSEMBLE MEANS TO ADDRESS THE UNCERTAINTY IN THE LARGE SCALE PATTERN. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... NEAR TERM AVIAITON CONCERNS REVOLVE AROUND ONGOING AND DEVELOPING CONVECTION AREAWIDE. TRIED TO TIME MAIN AREA OF STORMS THROUGH EACH AIRFIELD...HOWEVER...CONVECTIVE DEVELOPMENT WILL KEEP THE CHANCE OF A TSRA AT ANY TIME THROUGH LATE AFTERNOON. MAIN AREA OF SHRA/TSRA WILL EXIT THE EASTERN AREA AROUND 23Z AND THEN AREAS OF BR WILL DEVELOP OVERNIGHT AT MOST SITES. OUTLOOK... WED...AM FOG POSS. ISOLD AFTN SHRA/TSRA POSS. THU...NO SIG WX EXPECTED. FRI...PM THUNDERSTORM IMPACTS POSSIBLE. SAT...THUNDERSTORM IMPACTS POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...RXR/STEINBUGL LONG TERM...RXR/STEINBUGL AVIATION...CERU/TYBURSKI
Hazardous weather outlook, May 29, 3:51 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 351 PM EDT TUE MAY 29 2012 PAZ004>006-010-011-017-024-033-302000- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 351 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-018-019-025>028-034-035-037-041-042-045-046-049>053-058- 302000- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 351 PM EDT TUE MAY 29 2012 ...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. VERY HEAVY RAIN WILL FALL FROM THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...AND SOME STORMS MAY MOVE VERY SLOWLY. FLASH FLOODING IS A POSSIBILITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ036-056-057-059-063>066-302000- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 351 PM EDT TUE MAY 29 2012 ...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RXR
In the hours before
Local storm report, May 29, 2:45 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
245 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG WESTMONT 40.32N 78.95W
05/29/2012 CAMBRIA PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER CTP1200066
COLBERTSpecial weather statement, May 29, 3:09 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
309 PM EDT TUE MAY 29 2012
PAZ041-042-291945-
NORTHERN LYCOMING PA-SULLIVAN PA-
309 PM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LYCOMING AND
NORTHERN SULLIVAN COUNTIES...
AT 304 PM EDT...A STRONG THUNDERSTORM WAS NEAR BARBOURS...MOVING
NORTHEAST AT 35 MPH.
THIS STORM WILL AFFECT FORKSVILLE AND DUSHORE.
THIS WILL IMPACT ROUTE 220.
LAT...LON 4153 7623 4134 7674 4136 7684 4145 7695
4160 7684 4155 7625
FORECASTER: GARTNER/CRSpecial weather statement, May 29, 3:19 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 PM EDT TUE MAY 29 2012
PAZ058-292000-
SCHUYLKILL PA-
319 PM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL COUNTY...
AT 318 PM EDT...A STRONG THUNDERSTORM WAS NEAR MUIR...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT TREMONT...JOE ZERBEY AIRPORT AND
MINERSVILLE.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 97 AND 126.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61.
LAT...LON 4058 7600 4057 7603 4058 7605 4053 7617
4051 7625 4051 7634 4049 7644 4060 7660
4083 7624 4063 7598
FORECASTER: RXRSpecial weather statement, May 29, 3:28 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
328 PM EDT TUE MAY 29 2012
PAZ041-046-292000-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
328 PM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LYCOMING COUNTY...
AT 324 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUBOISTOWN...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT MONTOURSVILLE...HUGHESVILLE AND PICTURE ROCKS.
THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 13 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 118.
LAT...LON 4145 7676 4141 7675 4135 7667 4126 7657
4113 7705 4124 7715 4146 7678
FORECASTER: GARTNER/JUNGLocal storm report, May 29, 3:36 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 3 SE PETERSBURG 40.54N 78.01W
05/29/2012 HUNTINGDON PA 911 CALL CENTER
TREES AND WIRES DOWN POWER POLES SNAPPED
&&
EVENT NUMBER CTP1200067
TYBURSKILocal storm report, May 29, 3:55 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL ROARING BRANCH 41.57N 76.95W
05/29/2012 M0.70 INCH LYCOMING PA TRAINED SPOTTER
0345 PM HAIL MERCERSBURG 39.83N 77.90W
05/29/2012 M0.88 INCH FRANKLIN PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1200068
EVENT NUMBER CTP1200069
TYBURSKIThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:38 AM EDT | Special Weather Statement | CTP | Warren | 67 min |
| May 29, 11:47 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 58 min |
| May 29, 12:20 PM EDT | Special Weather Statement | CTP | Warren | 25 min |
| May 29, 12:48 PM EDT | Special Weather Statement | CTP | Warren | 27 min |
| May 29, 1:13 PM EDT | Special Weather Statement | CTP | Potter | 47 min |
| May 29, 1:21 PM EDT | Special Weather Statement | CTP | Clinton | 24 min |
| May 29, 1:22 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk | 53 min |
| May 29, 1:28 PM EDT | Special Weather Statement | CTP | McKean | 32 min |
| May 29, 1:32 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 43 min |
| May 29, 1:36 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 69 min |
| May 29, 1:58 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon, Mifflin | 62 min |
| May 29, 2:07 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clinton, Elk, Potter | 38 min |
| May 29, 2:12 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield, Elk | 63 min |
| May 29, 2:17 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 58 min |
| May 29, 2:29 PM EDT | Special Weather Statement | CTP | Huntingdon | 31 min |
| May 29, 2:43 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter | 62 min |
| May 29, 3:06 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon, Juniata, Mifflin, Perry, Snyder and 1 more | 39 min |
| May 29, 3:09 PM EDT | Special Weather Statement | CTP | Sullivan | 36 min |
| May 29, 3:13 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 32 min |
| May 29, 3:16 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Centre, Clinton, Fulton, Huntingdon and 2 more | 44 min |
| May 29, 3:19 PM EDT | Special Weather Statement | CTP | Schuylkill | 41 min |
| May 29, 3:28 PM EDT | Special Weather Statement | CTP | Lycoming | 32 min |
| May 29, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan, Tioga | 54 min |
| May 29, 3:43 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Juniata, Montour, Northumberland, Perry and 3 more | 77 min |
| May 29, 4:26 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan | 34 min |
| May 29, 4:30 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Perry, York | 45 min |
| May 29, 5:03 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 2 more | 72 min |
| May 29, 5:15 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Franklin, Lebanon, Schuylkill | 3 hr |
| May 29, 5:23 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 43 min |
| May 29, 5:37 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Lebanon, Perry, Schuylkill | 3 hr |
| May 29, 5:48 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Lancaster, Lebanon, York | 72 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.